Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the boundary values of Riemann's mapping function

Author: R. J. V. Jackson
Journal: Trans. Amer. Math. Soc. 259 (1980), 281-297
MSC: Primary 30C20; Secondary 30C40
MathSciNet review: 561837
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Classically, the calculus of variations is required to prove the existence of a biholomorphism from the unit disk to a given simply-connected, smooth domain in the complex plane. Here, the problem is reduced to the solution of an ordinary differential equation along the boundary of the domain. The sole coefficient in this equation is identified with the bounded term in the asymptotic expansion of the Bergman kernel function. It is shown that this coefficient can not depend upon any differential expression involving only the curvature function of the boundary.

References [Enhancements On Off] (What's this?)

  • [1] L. V. Ahlfors, Conformal invariants, McGraw-Hill, New York, 1973. MR 0357743 (50:10211)
  • [2] S. Bergman, The kernel function and conformal mapping, Math. Surveys, no. 5, Amer. Math. Soc., Providence, R. I., 1950. MR 0038439 (12:402a)
  • [3] S. S. Chern and J. K. Moser, Real hypersurfaces in complex manifolds, Acta Math. 133 (1974), 219-271. MR 0425155 (54:13112)
  • [4] R. Courant, Dirichlet's principle, Interscience, New York, 1950. MR 0036317 (12:90a)
  • [5] R. Courant and D. Hilbert, Methods of mathematical physics. II, Interscience, New York, 1962.
  • [6] J. Douglas, Solution of the problem of Plateau, Trans. Amer. Math. Soc. 33 (1931), 263-321. MR 1501590
  • [7] N. Kerzman, The Bergman kernel function. Differentiability at the boundary, Math. Ann. 195 (1972), 149-158. MR 0294694 (45:3762)
  • [8] N. Kerzman and E. M. Stein, The Cauchy kernel, the Szegö kernel, and the Riemann mapping function, Math. Ann. 236 (1978), 85-93. MR 0486468 (58:6199)
  • [9] Z. Nehari, Conformal mapping, McGraw-Hill, New York, 1952. MR 0045823 (13:640h)
  • [10] N. I. Muskhelishvili, Singular integral equations, Noordhoff, Groningen, 1953. MR 0355494 (50:7968)
  • [11] S. Sternberg, Lectures on differential geometry, Prentice-Hall, Englewood Cliffs, N. J., 1964. MR 0193578 (33:1797)
  • [12] A. Zygmund, Trigonometric series, 2nd ed., Cambridge Univ. Press, London and New York, 1959. MR 0107776 (21:6498)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30C20, 30C40

Retrieve articles in all journals with MSC: 30C20, 30C40

Additional Information

Keywords: Riemann's mapping function, Plateau's problem, ordinary differential equations, potential theory, Hilbert's transform, asymptotics of Bergman's kernel function
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society